Alert archive / Nebraska / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS North Platte, NE

June 2, 2025Custer County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 2, 2025, 7:06 PM CDT for Custer County, Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2025, 7:06 PM CDT (00:06 UTC)
Expired
Jun 3, 2025, 12:30 AM CDT
In force
5 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Custer County, NE

The radar

The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 0.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
2386 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

296 
WGUS53 KLBF 030006
FFWLBF
NEC041-030530-
/O.NEW.KLBF.FF.W.0003.250603T0006Z-250603T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
706 PM CDT Mon Jun 2 2025

The National Weather Service in North Platte has issued a

* Flash Flood Warning for...
  Central Custer County in central Nebraska...

* Until 1230 AM CDT.

* At 706 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1.5 inches in 1 
  hour. Additional rainfall amounts of 1 to 2 inches are possible in 
  the warned area. Flash flooding is already occurring.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Broken Bow, Arnold, Callaway, Ansley, Merna, Comstock, Berwyn, 
  Weissert, Westerville, Lodi, Round Valley, Milldale, Pleasant 
  Hill, Finchville, Wescott and Arcadia Diversion Dam State Wildlife 
  Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4133 9922 4123 9954 4118 10023 4143 10023
      4159 9978 4158 9922

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1.5 INCHES IN 1 HOUR

$$

Roberg
2 follow-up statements
509 
WGUS73 KLBF 030134
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
834 PM CDT Mon Jun 2 2025

NEC041-030530-
/O.CON.KLBF.FF.W.0003.000000T0000Z-250603T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-
834 PM CDT Mon Jun 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT TUESDAY 
FOR CENTRAL CUSTER COUNTY...

At 834 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 3 inches of rain have 
fallen. The expected rainfall rate is 0.25 to 1 inch in 1 hour. 
Additional rainfall amounts up to 1 inch are possible in the warned 
area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Broken Bow, Arnold, Callaway, Ansley, Merna, Comstock, Berwyn, 
  Weissert, Westerville, Lodi, Round Valley, Milldale, Pleasant 
  Hill, Finchville, Wescott and Arcadia Diversion Dam State Wildlife 
  Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4133 9922 4123 9954 4118 10023 4143 10023
      4159 9978 4158 9922

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25-1 INCH IN 1 HOUR

$$

Roberg
360 
WGUS73 KLBF 030531
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
1231 AM CDT Tue Jun 3 2025

NEC041-030541-
/O.EXP.KLBF.FF.W.0003.000000T0000Z-250603T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Custer NE-
1231 AM CDT Tue Jun 3 2025

...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL CUSTER COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

A Flood Watch remains in effect until 100 AM CDT for portions of 
central and southwest Nebraska.

&&

LAT...LON 4159 9978 4158 9922 4133 9922 4123 9954
      4118 10023 4143 10023

$$

Richie

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:33 PM CDT, 33 minutes earlier. Its key messages:

  • A Slight Risk of severe thunderstorms from late this afternoon and tonight with large hail and damaging winds being the main threats.
  • Heavy rainfall late this afternoon into tonight may lead to flash flooding.
  • Rain and thunderstorm chances continue Wednesday through next Monday, although the severe potential is uncertain at this time.
Area forecast discussion, Jun 2, 6:33 PM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
633 PM CDT Mon Jun 2 2025

.KEY MESSAGES...

- A Slight Risk of severe thunderstorms from late this afternoon and
  tonight with large hail and damaging winds being the main threats.

- Heavy rainfall late this afternoon into tonight may lead to
  flash flooding.

- Rain and thunderstorm chances continue Wednesday through next
  Monday, although the severe potential is uncertain at this
  time.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 322 PM CDT Mon Jun 2 2025

The threat for large hail, damaging winds, an isolated tornado
possible, and heavy rainfall will be the forecast concerns this
evening and overnight.  A cold front will be the focus for
thunderstorms this evening. Moderate instability with MUCAPE values
over 3000 J/kg with 0-6km shear near 25kts and PWATs up to 1.5
inches near the cold front will create a favorable environment for
severe storms and heavy rainfall. Storms will initiate along the
front, draped from near Oshkosh, through Stapleton and Ewing late
this afternoon, with strong upscale growth through the evening
hours. Initially, storms will be discrete, more likely across
southwest Nebraska. While storms remain discrete, hail at least 1
inch in diameter, potentially larger, will be the primary threat. As
storms evolve into a line, damaging winds up to 65 mph will become
the main threat. While the environment isn't the best for tornado
development, there will be higher helicity along the boundary over
300) with low LCL heights during the early evening hours. Therefore,
a tornado or two cannot be ruled out when supercells remain discrete
enough to take advantage of the environment. The severe threat will
continue through late evening before storms start to weaken, become
more widespread, and unorganized.

Heavy rainfall will be another significant threat. The potential for
heavy rainfall will initially focus along the front across
Lincoln and Custer County, where the 12Z CAMs suggest.
Additional storms across the panhandle and northeast Colorado
are shown to meet up with this boundary across southwest into
central Nebraska this evening. Rainfall amounts of 2 to 4
inches, and even locally higher are possible, especially across
Lincoln and Custer County, where a Flood Watch is in effect from
00Z through 06Z Tuesday. The Sandhills across southern portions
of north central Nebraska may also receive heavy rainfall
amounts, though FFG values are much higher. Other portions of
southwest Nebraska are also at a risk for flash flooding, so
will need to closely monitor where storms focus this evening.
Some heavy showers with embedded thunderstorms are likely to
persist overnight across southwest and central Nebraska.

Much cooler behind the front on Tuesday with highs mainly in the mid
60s and a breezy north wind 15 to 30 mph. Showers chances remain
likely through mid morning across southeastern zones, should
quickly diminish and end around 18z.

Clearing skies Tuesday night with lows in the low to mid 40s. A
slight chance for showers to move into the northwest Sandhills late.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 322 PM CDT Mon Jun 2 2025

Near daily rain and thunderstorm chances will continue to impact the
region Wednesday into next weekend. At this time, the next
significant system is expected to arrive on Thursday, as a shortwave
trough over the Four Corners region lifts into the region on
Thursday. The severe potential is low on Thursday with highs only in
the mid 60s, though there is a Marginal Risk of excessive
rainfall into southwest Nebraska. As we head into Friday and
next weekend, zonal flow will become northwesterly as highs warm
into the mid 70s to around 80. A few strong storms are possible
with small hail and strong wind gusts being the main threats.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 633 PM CDT Mon Jun 2 2025

A line of showers and thunderstorms is ongoing along a cold front
across the southern Sandhills, extending from southwest Nebraska
into north central Nebraska. These storms are bringing torrential
rainfall and gusty, erratic winds. In and around these storms, IFR
conditions are expected. To the north of the cold front, rain
showers are expected, with sporadic thunderstorms, however
conditions favor remaining at VFR. Overnight, rain showers continue
across the region, with gusty winds persisting. Conditions should
begin to improve around mid morning, bringing a return to VFR
conditions and gusty winds throughout the day.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 AM CDT Tuesday for NEZ038-059.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Richie
Hazardous weather outlook, Jun 2, 3:30 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
330 PM CDT Mon Jun 2 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-032030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
330 PM CDT Mon Jun 2 2025 /230 PM MDT Mon Jun 2 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...This Afternoon and Tonight.

There is a risk of severe thunderstorms late this afternoon and
evening across most of western and north central Nebraska. The
greatest potential for severe storms will generally be after 4pm. The
main threats will be large hail, damaging winds, heavy rainfall with
an isolated threat for tornadoes. Rainfall amounts of 1 inch or more
will be possible with some locations seeing 2 to 4 inches. A Flood
Watch has been issued for Custer and Lincoln counties starting at 7pm
this evening through late tonight. Some localized flash flooding may
occur in small streams, low-lying areas, and area roadways will be
possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Near daily thunderstorms are expected into the weekend as several
disturbances impact the area. The severe risk is uncertain at this
time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jun 2, 6:38 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
638 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     Hail             North Platte            41.13N 100.77W
06/02/2025  M1.00 Inch       Lincoln            NE   Public

&&
Local storm report, Jun 2, 6:39 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
639 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     Hail             3 E Gates               41.65N 99.59W
06/02/2025  M1.50 Inch       Custer             NE   Public

&&
Local storm report, Jun 2, 6:42 PM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
642 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Tstm Wnd Gst     Broken Bow              41.41N 99.64W
06/02/2025  M70 MPH          Custer             NE   ASOS

&&
Local storm report, Jun 2, 6:53 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
653 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Rain             3 S Gates               41.61N 99.64W
06/02/2025  M3.00 Inch       Custer             NE   Public

&&
Local storm report, Jun 2, 6:58 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
658 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Hail             North Platte            41.13N 100.77W
06/02/2025  M1.00 Inch       Lincoln            NE   Public

            Photo of several 1 inch hail stones and
            report of minor street flooding 638 to 648pm
            CDT.

&&
Local storm report, Jun 2, 7:02 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
702 PM CDT Mon Jun 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Rain             1 W North Platte        41.14N 100.80W
06/02/2025  E1.31 Inch       Lincoln            NE   Public

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:13 PM CDTSpecial Weather StatementLBFPerkins47 min
Jun 2, 7:24 PM CDTFlash Flood WarningLBFCuster, Lincoln6 hr
Jun 2, 7:26 PM CDTSevere Thunderstorm WarningLBFLincoln49 min
Jun 2, 7:52 PM CDTFlash Flood WarningLBFCuster, Lincoln6 hr
Jun 2, 8:02 PM CDTSpecial Weather StatementLBFSherman28 min
Jun 2, 8:13 PM CDTSpecial Weather StatementLBFPerkins47 min
Jun 2, 8:20 PM CDTSevere Thunderstorm Warning Considerable damage threatLBFChase, Frontier, Hayes55 min
Jun 2, 8:22 PM CDTSevere Thunderstorm WarningLBFLincoln38 min
Jun 2, 8:41 PM CDTFlash Flood WarningLBFFrontier, Lincoln5 hr
Jun 2, 9:00 PM CDTSpecial Weather StatementLBFFrontier45 min
Jun 3, 7:41 AM CDTRiver Flood AdvisoryLBFLincoln13 hr

Nearby

Flash Flood Warnings in Nebraska, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.